topicLogo

Mood disorder

What is Mood disorder?

Mood disorder is one of several psychological disorders (as major depressive disorder or bipolar disorder) characterized by abnormalities of emotional state.

- Written by

Questions and answers on "Mood disorder"

Hi Doctor! My son, who is 17 years old, is been prescribed Oleanz 5 mg for his mood disorder. He is diagnozed with Aspergers too and was on Fluovoxomine 200 mg for 3 years now. The doctor has suspected mood disorder now and has reduced the Fluovoxomine from 200 to 100 and is now giving him Oleanz 5mg with Epilex Chrono 500 (2 times). He was on respiradone during last week but the doctor changed this to Oleanz this week because of his nose block side effect. My son is getting angry often for the past 4 or 5 days with the tendency to be unreasonable and agressive. There is a kind of desperation and helplessness in his eyes. I am worried. Are the mood disorder tablets causing this to him? Will these symptoms come down?
Hi
Thanks for using healthcare magic

In asperger syndrome, impulsivity is part of illness and for that mood stabilizer like epilex chrono or oleanz is helpful. Usually medicine takes time to show response. May be due to shifting of medication, he is showing such kind of behavior. Better to carry...
Read Full Thread     Ask a Doctor Now »
My wife has been sufferring from mood disorder. The first instance happedned 2 years back. Had undegone treatment with a psychiatrist. She had come normal after about 2 months medicines. Now again she is having mood disorder. 2 years back she was in a imaginary world and would laugh alone and also considers she having identified a lot of things what others are thinking.

Now she is more worried about others and that is causing tension

Now she is under treatment with a doctor and has been taking below medicines
macorate cr 300
oleanz 2.5 mg

Pls advise
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     31 year old female
•     Known case of mood disorder
•     History of: Vaginismus, living in imaginary world, laughing while alone and ability to know what others...
Read Full Thread     Ask a Doctor Now »
when she in tense she dont know what is going on and what she is doing.she feels some other people come on her and she fill that she is not she.and she got so much power dont know from where.
Hello.

The person you are talking about could be suffering from psychosis or a mood disorder. You will have to consult a Psychiatrist and she needs to be evaluated in person. She may also need to undergo EEG testing (Electro-encephalogram) to rule out the possibility of seizures. Some types of...
Read Full Thread     Ask a Doctor Now »
Ive just been diagnosed as bipolar 2 and am 37yrs, at 17yrs i was told by psychologist i had ptsd. Ive been taking zoloft for about two yrs and hav recently started on sodium valporoate. Im really not sure what to believe and am scared of being put on a roller coaster of drugs and being in a drowsy state and unable to care for my kids because of lack of energy, do you hav any advice?
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand your concerns regarding your diagnosis and further treatment plans. It must be difficult trying to deal with your depressive symptoms as well as carry out your family responsibilities. Now, let me clarify things for you so...
Read Full Thread     Ask a Doctor Now »
HI...This is a question for a psychiatrist...I am 39 and i have been under psychiatric medicines for long and since last 2 years i have been under deepakote,palaris and buspin mainly for anxiety and mood disorder.
But i have become much normal now and condition has improved.Last year i got married and now suddenly my periods have stopped.Its not due to pregnancy but coz of prolactin which is very high..almost 80 as found out in my blood test.This is released by some gland in brain due to the result of taking these psychiatric medicines.I want to get pregnant now and coz of this i am not able to.Will it be safe to stop safely my medicines now inorder to get pregnant and for prolactin level to come down..If so then how...my doc is not avalaible now so i am asking u.Thanks for ur help.

Hi,

Thanks for the question.

First of all, congratulations for your marriage and wish both of you a happy married life.

Paliris contains paliperidone, a derivative of risperidone which is known to raise prolactin level. The prolactin level usually returns to normal after a few weeks to a couple...
Read Full Thread     Ask a Doctor Now »
Hi sir i am .. Last one month i am taking toomuch alcahol .. I dont have any pblm .. And iam taking some mood disorders also .. And four five time i took ipill also ... But yeaster my doctor did ultasound abdomen .. He told me some calcification is there .. I am too worried about that ... Pls help me
Hi. First of all Do not take i-pills if you have mood disorders. Alcohol is your personal choice. 90 ml per day is fine. It depends upon where the calcification is .. if in the lymph nodes it suggests a chronic disease. If in arteries or so has a different importance and you then need an opinion...
Read Full Thread     Ask a Doctor Now »
My wife age 34 patient of psychosis and regularly taking Medicine Flunil 40 (Earlier 20 mg) and Arip MT 15 for the last 3 Years (not regular) and taking PACITANE 2 MG for last 2 months. In winter she has more mood disorder even she regularly takes medicines. Earlier when she finds herself ok, she left the medicine without doctors advice. Now for the last 8-9 months, she is taking the above medicine regularly. My question is how much time she has to take the above medicine. What are the side effects of above medicines.
Hello, Welcome to Health Care Magic

Psychosis and some mood disorders are chronic disorders and long term treatment is needed to see better results.

Fluoxetine is a SSRI drug, Aripiprazole is antipsychotic drug. Both drugs are overall safe drugs with few side effects. Main side effects with...
Read Full Thread     Ask a Doctor Now »
Over the years, there have been heated controversies about attention-deficit hyperactivity disorder (ADHD). Perhaps the most heated current controversy involves the diagnosis of bipolar disorder in children and adolescents. What position do you take over this controversy and why? Is this a condition that has been improperly under-diagnosed in minors, or are proponents over-diagnosing bipolar disorder in difficult minors?
Hi XXXXXXX

Indeed, the diagnosis of Bipolar disorder in children and adolescents is a controversial and debate-provoking issue. Some of the reasons why there is controversy in the first place are:

1) Adolescence is an age group where mood swings and drastic changes in behaviour are considered as...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Mood disorder

A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor